MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-19K-1
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the biopsy forceps, the cups could no longer be opened and closed, after being used several times since they were brand new.The issue was found at preparation for use, the procedure was completed with a similar device and there was no patient harm associated with this event.The device was returned and evaluated, and foreign material was found adhering to the forceps.This mdr is being submitted to capture the reportable malfunctions found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.The cups remained closed and did not open or close when the slider was operated.The linkage mechanism at the distal end (arms of the cups) was found to have foreign materials.By ultrasonically cleaning the tip of the forceps, foreign matter could be removed, and the cup could be opened, but there was a feeling of being caught in the opening and closing operation.After applying the lubricant, the cup opened and closed smoothly.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it was confirmed that the cups do not open and close because foreign materials have adhered to the linkage mechanism.It is likely that the adhesion of foreign matter is due to insufficient cleaning.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.¿ ¿when inserting the instrument into the endoscope, hold it close to the biopsy valve or t-plug and keep it as straight as possible relative to the biopsy valve or t-plug.Otherwise, the insertion portion could be damaged.¿ ¿lubrication 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.¿ this supplemental report includes information added to b3.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15414913
Report Number9614641-2022-00305
Device Sequence Number14108682
Product Code EOQ
UDI-Device Identifier04953170029608
UDI-Public04953170029608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-19K-1
Device Lot NumberK0727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown